Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 27, 2007, 3:46 AM CDT for Montague County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2007, 3:46 AM CDT (08:46 UTC)
- Expired
- Sep 27, 2007, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 130 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 270848
FFWFWD
TXC337-271145-
/X.NEW.KFWD.FF.W.0002.070927T0846Z-070927T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
346 AM CDT THU SEP 27 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 645 AM CDT
* AT 346 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES SOUTH OF NOCONA...
MOVING SOUTHEAST AT 10 MPH. AT LEAST TWO INCHES OF RAIN HAS FALLEN
AND ANOTHER TWO TO THREE INCHES WILL BE POSSIBLE THROUGH 645 AM
CDT.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
JO AND FORESTBURG
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3384 9787 3387 9748 3376 9748 3375 9748
3354 9748 3353 9749 3352 9784
TIME...MOT...LOC 0846Z 303DEG 8KT 3370 9770
$$
131 follow-up statement
000
WGUS74 KFWD 271007
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
506 AM CDT THU SEP 27 2007
TXC337-271016-
/X.CAN.KFWD.FF.W.0002.000000T0000Z-070927T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTAGUE TX-
506 AM CDT THU SEP 27 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MONTAGUE
COUNTY...
RADAR INDICATED THAT THE STORM PRODUCING THE HEAVY RAIN HAD MOVED
OUT OF THE COUNTY. SOME MINOR RESIDUAL FLOODING FROM EARLIER
RAINFALL WILL STILL BE POSSIBLE.
LAT...LON 3384 9787 3387 9748 3376 9748 3375 9748
3354 9748 3353 9749 3352 9784
TIME...MOT...LOC 1006Z 303DEG 8KT 3360 9752
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 11:45 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Sep 26, 11:45 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1145 PM CDT WED SEP 26 2007 .AVIATION... /06Z TAF PACKAGE/ CONVECTION SHOULD REMAIN WEST OF THE TAF SITES TONIGHT. EXPECT BKN TO OVC CIRRUS AT METROPLEX SITES...WITH SCT SKIES AT ACT. WITH LESS HIGH CLOUDS...LIGHT HAZE OR FOG MAY DEVELOP TOWARD DAWN AT ACT. OTHERWISE...VFR CONDITIONS WILL PREVAIL. SCHULTZ && .PREV DISCUSSION... /ISSUED 855 PM CDT WED SEP 26 2007/ UPDATE... UPDATING TO REMOVE POPS IN THE CENTRAL AND EASTERN ZONES...AND ADDING THEM TO THE WESTERN ZONES. CONVECTION CONTINUES TO ORGANIZE AND TRACK ACROSS WESTERN TEXAS/OKLAHOMA. MODELS ARE NOT DOING A GOOD JOB IDENTIFYING THIS ACTIVITY...BUT EVENING SOUNDINGS FROM AMA AND MAF SHOW INSTABILITY/MOISTURE IS INDEED PRESENT FOR CONVECTION. WATER VAPOR LOOP SUGGEST THAT FORCING ASSOCIATED WITH WEAK SHORTWAVE WITHIN UPPER LEVEL SPEED MAX IS INSTIGATING THIS ACTIVITY AS IT TRACKS EAST. OZ SOUNDING AT FWD AND LOCAL OBJECTIVE ANALYSIS INDICATE THAT BOUNDARY LAYER INSTABILITY DIMINISHES OVER THE CENTRAL CWA SO BELIEVE THE ACTIVITY TO THE WEST WILL DISSIPATE AFTER MIDNIGHT BEFORE MAKING IT INTO THE CENTRAL ZONES. OTHERWISE HAVE RAISED MIN TEMPS IN THE WESTERN ZONES...AND ADDED PATCHY FOG TO THE FORECAST. MADE OTHER ADJUSTMENTS TO SKY/DEWPOINTS GRIDS FOR CURRENT TRENDS. TR.92 PREV DISCUSSION... /ISSUED 601 PM CDT WED SEP 26 2007/ AVIATION... /00Z TAF PACKAGE/ FEW AVIATION CONCERNS FOR THE NEXT 24 HOURS AND WILL KEEP TAFS CONCISE. WINDS WILL GENERALLY REMAIN LIGHT AND VARIABLE THROUGH THE PERIOD WITH SOME CIRRUS /CONVECTIVE DEBRIS FROM WEST TEXAS/ MOVING INTO THE TERMINALS TONIGHT. IN THE NEAR TERM...OUTFLOW BOUNDARIES NEAR DFW MAY BRIEFLY KICK UP NORTHEAST WINDS AROUND 10 KTS...BUT SHOULD HAVE LITTLE EFFECT ON DFW FLOW. THANKS TO FORT WORTH CWSU FOR COORDINATION. SCHULTZ PREV DISCUSSION... /ISSUED 356 PM CDT WED SEP 26 2007/ DISCUSSION... 356 PM CDT DESPITE WEAK BL CONVERGENCE...CONSIDERABLE SFC HEATING WITH LIMITED CIN ALLOWED RAPID TSRA/SHRA DEVELOPMENT AROUND MIDDAY. MINIMAL SHEAR HAS RESULTED IN SOME FLOODING ISSUES WITH SLOW STORM MOTION. SVR THREAT STILL LOW...THOUGH STRONG WINDS MAY ACCOMPANY THE STRONGEST CELLS...PARTICULARLY WITH COLLAPSING STORMS IN LOW- SHEAR ENVIRONMENT. WILL MAINTAIN SOME CHANCE POPS FOR EVENING PERIOD...BUT EXPECT ACTIVITY TO GRADUALLY DIMINISH. STILL APPEARS THAT SFC HIGH WILL EDGE SOUTHWARD ENOUGH TO RESULT IN NE SFC FLOW ACROSS NORTH TEXAS ON THURSDAY. SOME CONVECTION POSSIBLE NEAR WEAK BOUNDARY...MAINLY SE. DRY ADVECTION WILL BE MINIMAL...AND COLD ADVECTION NEAR ZERO. WITH UPPER RIDGING DOMINATING OVER THE WEEKEND...AND A RETURN TO SOUTHERLY SFC FLOW...UNSEASONABLY WARM AND HUMID WEATHER WILL PREVAIL. POLAR LOW WILL SLIDE THROUGH THE PLAINS WELL NORTH OF TEXAS. ASSOCIATED FRONT MAY COME CLOSE...BUT HAVE CHOSEN TO NOT PROJECT FROPA. RIDGE EVENTUALLY BREAKS DOWN. EXTENDED MODELS IN GOOD AGREEMENT WITH SW FLOW NEXT WEEK AND SOME RAIN CHANCES. STILL NO SIGNIFICANT FROPA IN SIGHT. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 90 68 90 68 / 10 10 10 0 0 WACO, TX 69 91 68 91 69 / 10 20 10 0 0 PARIS, TX 66 88 62 88 62 / 10 10 10 0 0 DENTON, TX 68 89 65 90 66 / 10 10 10 0 0 MCKINNEY, TX 68 89 65 89 64 / 10 10 10 0 0 DALLAS, TX 72 90 69 90 68 / 10 10 10 0 0 TERRELL, TX 69 90 64 90 65 / 10 10 10 0 0 CORSICANA, TX 69 91 66 90 67 / 10 20 10 0 0 TEMPLE, TX 69 92 68 91 67 / 10 20 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 26, 11:45 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1145 PM CDT WED SEP 26 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1145 PM CDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A BOWIE TO GOLDTHWAITE LINE THROUGH DAWN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON MAINLY SOUTHEAST OF A SULPHUR SPRINGS...HILLSBORO...LAMPASAS LINE. LIGHTNING AND HEAVY RAIN WILL BE THE MAIN WEATHER HAZARDOUS FROM THESE STORMS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY NIGHT ACROSS ALL OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SCHULTZ
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:51 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 54 min |
| Sep 27, 3:45 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 60 min |
| Sep 27, 4:11 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 64 min |
| Sep 27, 2:37 PM CDT | Special Weather Statement | FWD | Anderson | 53 min |
| Sep 27, 4:06 PM CDT | Special Weather Statement | FWD | Leon | 24 min |
| Sep 27, 4:46 PM CDT | Special Weather Statement | FWD | Falls | 29 min |
| Sep 27, 5:51 PM CDT | Special Weather Statement | FWD | Eastland | 24 min |
| Sep 27, 6:03 PM CDT | Special Weather Statement | FWD | Henderson | 27 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.